Alert archive / California / Special Weather Statements in 2022
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Aug 3, 2022, 5:33 PM PDT for Trinity County, California. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2022, 5:33 PM PDT (00:33 UTC)
- Expired
- Aug 3, 2022, 6:00 PM PDT
- In force
- 27 min
- Issued by
- NWS Eureka, CA
- Hail
- 0.50 in
- Wind
- 40
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 122 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 0.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4318 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
273
WWUS86 KEKA 040033
SPSEKA
Special Weather Statement
National Weather Service Eureka CA
533 PM PDT Wed Aug 3 2022
CAZ107-108-040100-
Southern Trinity CA-Northern Trinity CA-
533 PM PDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of central Trinity
County through 600 PM PDT...
At 532 PM PDT, Doppler radar was tracking a strong thunderstorm over
Knob, or near Yolla Bolly District Rs, moving east at 5 mph.
HAZARD...Winds up to 40 mph, frequent lightning, and half inch hail
possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hayfork and Lewiston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4057 12270 4058 12272 4055 12275 4056 12276
4051 12280 4051 12284 4045 12290 4045 12292
4042 12300 4037 12302 4035 12306 4029 12306
4028 12308 4042 12317 4071 12274 4070 12272
4068 12275 4065 12273 4064 12274 4063 12271
TIME...MOT...LOC 0032Z 258DEG 5KT 4042 12300
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
JAWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:55 PM PDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 3, 2:55 PM PDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
255 PM PDT Wed Aug 3 2022
.SYNOPSIS...Isolated thunderstorms are possible over eastern Trinity
County through this evening. After one more day of above normal
interior temperatures on Thursday, milder temperatures are expected
from Friday into early next week. Periods of coastal low clouds will
continue, but partial sun is expected each afternoon.
&&
.DISCUSSION...Instability continues across Trinity county and into
the N Yolla Bollys as evident in towering cumulus on visible
satellite imagery. Isolated thunderstorms remain possible in these
areas into the early evening, with the best chance over the Trinity
Horn.
The coastal stratus deck has mostly eroded as of early afternoon,
but a narrow band of stratus lingers along the immediate coastline.
Expect this cloudiness to continue eroding through the afternoon, but
low-level moisture pooling against the coastal terrain will be
harder to scour out. Low clouds and patchy for will redevelop
tonight, with the most extensive cloudiness over the Eel River Delta
and Humboldt Bay. This cloudiness is expected to more effectively
clear on Thursday as the marine layer shrinks.
After this evening, drier weather is expected for the next several
days. One more day of hot afternoon highs is expected on Thursday,
with temperatures returning to near normal from Friday into next
week. /SEC
&&
.AVIATION...Coastal stratus may partially erode late this afternoon
before redeveloping this evening. The stratus will subsequently
support LIFR ceilings during the night, with the highest confidence
in that scenario existing in the vicinity of KACV. Otherwise, VFR
conditions will continue inland outside of isolated areas of late
afternoon and evening showers and thunderstorms in Trinity County.
Garner
&&
.MARINE...A tight northerly pressure gradient will aid in small
craft winds gusting from 25 to 35 kt across the outer waters through
Friday morning. In addition, locally steep short period seas will
propagate toward shore during the period of gusty winds. Weak surface
low pressure is then forecast to develop along the coast Friday
through the weekend, which will aid in shunting gusty winds far
offshore. Light near shore winds will persist through early next week
before another round of gusty north winds develops during the middle
of next week.
Garner
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 3 AM Thursday to 11 AM Friday
for PZZ470.
Small Craft Advisory until 5 AM Friday for PZZ475.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Aug 3, 3:32 AM PDT, 14 hours 1 minute before
Hazardous Weather Outlook National Weather Service Eureka CA 332 AM PDT Wed Aug 3 2022 CAZ101>106-108>115-041045- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 332 AM PDT Wed Aug 3 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-041045- Northern Trinity- 332 AM PDT Wed Aug 3 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Isolated thunderstorms possible across highest terrain this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 3, 4:36 PM PDT, 57 minutes before
Special Weather Statement
National Weather Service Eureka CA
436 PM PDT Wed Aug 3 2022
CAZ107-108-040015-
Southern Trinity CA-Northern Trinity CA-
436 PM PDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of central Trinity
County through 515 PM PDT...
At 435 PM PDT, Doppler radar was tracking a strong thunderstorm over
Peanut, or near Hayfork. This storm was nearly stationary, but very
slowly moving to the east/northeast.
HAZARD...Winds up to of 40 mph, lightning, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hayfork and Peanut.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4043 12316 4050 12326 4068 12308 4059 12299
TIME...MOT...LOC 2335Z 017DEG 3KT 4050 12318
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JAWSpecial weather statement, Aug 3, 5:03 PM PDT, 30 minutes before
Special Weather Statement
National Weather Service Eureka CA
503 PM PDT Wed Aug 3 2022
CAZ107-108-040030-
Southern Trinity CA-Northern Trinity CA-
503 PM PDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of central Trinity
County through 530 PM PDT...
At 502 PM PDT, Doppler radar was tracking a strong thunderstorm near
Knob, or near Yolla Bolly District Rs, moving southeast at 10 mph.
HAZARD...Winds up to 35 mph, lightning, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hayfork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4051 12284 4048 12285 4048 12288 4045 12290
4045 12292 4043 12294 4042 12300 4040 12300
4039 12302 4037 12302 4035 12305 4035 12306
4033 12307 4048 12314 4057 12283 4051 12282
TIME...MOT...LOC 0002Z 299DEG 7KT 4042 12307
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JAWSpecial weather statement, Aug 3, 5:08 PM PDT, 25 minutes before
Special Weather Statement
National Weather Service Eureka CA
508 PM PDT Wed Aug 3 2022
CAZ107-040030-
Northern Trinity CA-
508 PM PDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of northeastern Trinity
County through 530 PM PDT...
At 507 PM PDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Carrville, or 22 miles southwest of Mount Shasta,
moving northeast at 5 mph
HAZARD...Winds in excess of 35 mph, frequent lightning, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Trinity County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4122 12252 4120 12252 4106 12274 4109 12285
4123 12278 4125 12273 4127 12272 4128 12269
4128 12268 4129 12266 4130 12266 4131 12265
4126 12251 4124 12251
TIME...MOT...LOC 0007Z 214DEG 5KT 4117 12271
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JAWSpecial weather statement, Aug 3, 5:33 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
533 PM PDT Wed Aug 3 2022
CAZ107-108-040100-
Southern Trinity CA-Northern Trinity CA-
533 PM PDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of central Trinity
County through 600 PM PDT...
At 532 PM PDT, Doppler radar was tracking a strong thunderstorm over
Knob, or near Yolla Bolly District Rs, moving east at 5 mph.
HAZARD...Winds up to 40 mph, frequent lightning, and half inch hail
possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hayfork and Lewiston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4057 12270 4058 12272 4055 12275 4056 12276
4051 12280 4051 12284 4045 12290 4045 12292
4042 12300 4037 12302 4035 12306 4029 12306
4028 12308 4042 12317 4071 12274 4070 12272
4068 12275 4065 12273 4064 12274 4063 12271
TIME...MOT...LOC 0032Z 258DEG 5KT 4042 12300
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JAWThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:03 PM PDT | Special Weather Statement | EKA | Trinity | 27 min |
| Aug 3, 5:08 PM PDT | Special Weather Statement | EKA | Siskiyou | 22 min |
| Aug 4, 4:24 PM PDT | Special Weather Statement | EKA | Glenn | 36 min |
| Aug 4, 4:27 PM PDT | Areal Flood Advisory | EKA | Mendocino | 63 min |
Nearby
Special Weather Statements in California, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.